Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Can Zoloft be making me have insomnia?

I've been on 25mg of Zoloft for about a little over 2 months now and it's working great for me, it really seems to take the edge off my anxiety and I feel better and all the side effects I had went away after a couple of days. But for about a week and a half now my sleep hasn't been good at all. I can only get about 6 hours of sleep nowadays. I wake up several times in the middle of the night for no reason and recently when I wake up it's hard to go back to sleep. I don't know if it's the medicine doing this, but I just want to feel refreshed firing the day, and not always feel tired. Any suggestions? Thank you in advanced!
2 Responses
370181 tn?1595629445
One of the side effects of Zoloft can be insomnia, but it seems rather odd that it would begin affecting you after 2 months.
Everybody goes through bouts of insomnia, so it's possible that this has nothing to do with the Zoloft. I would advise giving it another week. If it has not resolved itself by then, speak with the doctor who prescribed the Zoloft. Even though you are on the lowest dose, he/she may have you cut the dose in half to see if that helps.
Insomnia is a real drag, but try not to let anxiety become a part of this temporary problem.
Avatar universal
What time of day do you take It?  You might also discuss with your psychiatrist splitting the dose in two, taking half in the morning and half in the evening to see if that evens you out.
1 Comments
Yes, switching when you take an SSRI can affect side effects.  The thing also to remember when taking an antidepressant is that you will feel better but will still have highs and lows and times in which you may suffer anxiety symptoms (which insomnia is one of).  Zoloft is most commonly underdosed in terms of how much people take and while it 'takes the edge off', it is not uncommon to still have some symptoms of anxiety.  It could be due to Zoloft but that is typically a more transient or start up side effect.  So, agree to talk to your doctor about what is going on.  I AM glad to hear you are feeling better overall though!  good luck
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?